Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jan 1, 2021, 12:32 AM PST. It took effect at Jan 1, 2021, 2:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 12:32 AM PST (08:32 UTC)
- In effect from
- Jan 1, 2021, 2:00 AM PST
- Expired
- Jan 1, 2021, 2:17 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
896 WWUS75 KVEF 010832 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1232 AM PST Fri Jan 1 2021 AZZ036-NVZ021-020000- /O.NEW.KVEF.LW.Y.0001.210101T1000Z-210102T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1232 AM PST Fri Jan 1 2021 /132 AM MST Fri Jan 1 2021/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Lake Mohave and Lake Mead. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Strongest winds will be focused across Lake Mohave and may result in elevated wave heights of 2 to 3 feet. Lesser wind impacts are expected across Lake Mead. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
647 WWUS75 KVEF 012217 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 217 PM PST Fri Jan 1 2021 AZZ036-NVZ021-012330- /O.CAN.KVEF.LW.Y.0001.000000T0000Z-210102T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 217 PM PST Fri Jan 1 2021 /317 PM MST Fri Jan 1 2021/ ...LAKE WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels. However, breezy to locally windy north wind conditions will persist through the afternoon with gusts up 30 mph. The winds will continue to produced choppy waters on lakes and on the river so boaters should continue to use caution. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Dec 31, 7:39 PM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Dec 31, 7:39 PM PST, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 739 PM PST Thu Dec 31 2020 .SYNOPSIS...Breezy north winds will continue across the area tonight into New Years Day morning with stronger north winds in the Colorado River Valley Friday morning. Otherwise, expect dry conditions and occasional clouds through Sunday with light winds over the weekend. An active weather pattern could set up next week bringing increasing chances for rain and snow to parts of the area. && .UPDATE...Updated the sky cover for the rest of this evening as lower clouds slowly to dissipate in some areas. Satellite shows most extensive coverage in low clouds remains over the Morongo Basin of San Bernardino County and piled up along the northeast slopes of the Spring Mtns. Whats left of these low clouds across Lincoln, Clark and San Bernardino Counties will continue to slowly erode away over the next 2-3 hours as the upper low sinks south over northwest Sonora. North winds already on the increase in the lower Colorado River with gusts to 30 mph reported at the Laughlin-Bullhead City Airport. Winds will actually increase a bit more through the night and into Saturday before weakening through the afternoon. Highest gusts will be concentrated just below Davis Dam in Laughlin and Bullhead City. Temperatures will be seasonably cool and we ring in 2021! && .DISCUSSION...tonight and New Years Day. Breezy north winds will prevail across much of the area tonight as low pressure moves away and is replaced by ridging. Expect 10-20 mph north winds in most areas under a mostly clear sky. Improving conditions are expected for New Years Day as shortwave ridging transitions across the area. Expect winds to decrease in most areas by noon Friday except along the Colorado River Valley where north winds are expected to gust 30-35 mph before decreasing late in the afternoon. There could be gusts over 40 mph in some localized areas that are prone to channel and accelerate north winds. No wind headlines will be issued on this shift as wind trends have not changed and at best, borderline Lake Wind Advisory level winds are expected. Temperatures will remain on the cool side of normal on Friday under mostly clear skies. A shortwave is forecast to move across northern Nevada Friday night dragging some high clouds across the area. Saturday and Sunday... Slight ridging is forecast for Saturday behind the exiting system to our north. Mostly clear skies, light winds, and slightly below normal temperatures are expected. Clouds spread across the area Saturday night with periods of clouds possible on Sunday. Winds on Sunday are forecast to be light and temperatures seasonal. Monday through Thursday... Models are changing it up again for next week with the morning ensemble means differing in the evolution of storm systems forecast during the week. The EC ENS is progressive bringing storm number 1 across Nevada Monday night and Tuesday followed by ridging on Wednesday. A weaker storm number 2 crosses Nevada late Wednesday night into Thursday. The Sierra, southcentral Nevada, and northern Mohave County are favored areas for precip. The GFS ENS pattern is more amplified with a stronger, further south storm number 1 crossing Nevada late Monday night and Tuesday with ridging following on Wednesday. Storm number 2 is much weaker moving across northern Nevada on Thursday. The first storm has the potential to bring impacts to our area while the second is more confined to the Sierra and southcentral Nevada. The CMC ENS forecasts only a single storm next week impacting the PacNW on Monday with a minor ripple crossing northern Nevada on Tuesday. Ridging or zonal flow follows for the remainder of the week. Little to no impacts for our area. Thus, although there is some confidence in the weather pattern bringing at least a couple of storms to the coast next week, there is a high degree of uncertainty in the evolution and strength of each individual wave. Running through the NBM PoP/QPF forecast grids, there appears to be 3 distinct systems that could bring weather to the area next week. The first one on Monday and Tuesday, the second one on Wednesday and Thursday, and a third one on Day 8 Friday. None of these three waves have near the precipitation that was forecast a mere 24 hours ago which is another indication that the degree of uncertainty with the upcoming pattern is high and the resulting confidence is low. && .AVIATION...For McCarran...Moderate confidence in the wind forecast through the TAF period. Expecting north winds to increase overnight, especially after 06Z, with speeds likely 10-15KT. Gusts to around 20KT are not out of the question overnight, however confidence is low so left them out of the forecast for now. Winds will remain elevated before veering northeast around 020 degrees Friday around midday, at which point speeds should fall below 10KT, with slight chance elevated winds persist through Friday afternoon. Lighter winds are likely by Friday evening. Otherwise, expect clearing skies the rest of today with mostly clear skies for Friday. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy north winds should dissipate this evening and overnight. Elevated winds are likely down the Colorado River Valley tonight, with north winds around 15KT. Gusts 20-25KT are possible through that area tonight, however its likely gusts will hold off until Friday mid-morning. Any lingering 8000-1000ft CIGs should lift and scatter out early tonight, with mostly clear skies expected Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Pierce DISCUSSION...Salmen AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in Arizona, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.